Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Dodge City, KS

May 28, 2013Ellis County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 28, 2013, 7:55 PM CDT for Ellis County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2013, 7:55 PM CDT (00:55 UTC)
Expired
May 28, 2013, 8:45 PM CDT
In force
50 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ellis County, KS

The radar

The Dodge City radar (KDDC), 142 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:55 PM CDTHAIL 1Schoenchen, KS
May 28, 8:12 PM CDTHAIL 1.51 N Victoria, KSTHESE PING-PONG SIZE HAIL STONES WERE FOUND JUST NORTH OF VICTORIA OFF OF I-70 INTERSTATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3879 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS53 KDDC 290055
SVRDDC
KSC051-290145-
/O.NEW.KDDC.SV.W.0101.130529T0055Z-130529T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
755 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SCHOENCHEN...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MUNJOR...YOCEMENTO...TOULON...HAYS...VICTORIA...WALKER...CATHARINE
  AND EMMERAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 3907 9939 3902 9905 3870 9905 3870 9949
TIME...MOT...LOC 0055Z 207DEG 18KT 3876 9929

HAIL...1.00IN
WIND...60MPH

$$

GERARD
2 follow-up statements
022 
WWUS53 KDDC 290123
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
823 PM CDT TUE MAY 28 2013

KSC051-290145-
/O.CON.KDDC.SV.W.0101.000000T0000Z-130529T0145Z/
ELLIS KS-
823 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ELLIS
COUNTY UNTIL 845 PM CDT...

AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTONINO...AND
MOVING NORTH AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANTONINO...MUNJOR...WALKER...TOULON...VICTORIA...HAYS...CATHARINE AND
EMMERAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DODGE
CITY.

&&

LAT...LON 3875 9941 3907 9939 3902 9905 3870 9905
TIME...MOT...LOC 0123Z 170DEG 10KT 3878 9935

HAIL...1.00IN
WIND...60MPH

$$

FINCH
700 
WWUS53 KDDC 290137
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
837 PM CDT TUE MAY 28 2013

KSC051-290147-
/O.EXP.KDDC.SV.W.0101.000000T0000Z-130529T0145Z/
ELLIS KS-
837 PM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLIS COUNTY WILL
EXPIRE AT 845 PM CDT/745 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DODGE CITY.

LAT...LON 3875 9941 3907 9939 3902 9905 3870 9905
TIME...MOT...LOC 0137Z 170DEG 10KT 3882 9936

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:02 PM CDT, 53 minutes earlier.

Area forecast discussion, May 28, 7:02 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT TUE MAY 28 2013

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 1202 AM CDT TUE MAY 28 2013

AT 00Z TUESDAY A 70KT 300MB JET WAS LOCATED OVER WESTERN KANSAS
WITH DIFLUENT FLOW NEAR THE RIGHT ENTRANCE REGION LOCATED NEAR
WESTERN OKLAHOMA. BETTER DIFLUENT FLOW WAS OBSERVED ACROSS
NEBRASKA NEAR THE LEFT EXIT REGION OF THIS 300MB JET. A 500MB
THERMAL TROUGH WAS LOCATED ACROSS WESTERN KANSAS AT 00Z TUESDAY
WITH ANOTHER 500MB TROUGH EVIDENT ACROSS EASTERN ARIZONA/WESTERN
NEW MEXICO. THE 700MB TEMPERATURES RANGED FROM +12C TO +13C ACROSS
EASTERN COLORADO, EASTERN NEW MEXICO, PANHANDLE OF TEXAS AND
WESTERN KANSAS. A WEDGE OF HIGHER 700MB DEWPOINTS EXTENDED FROM
WEST TEXAS INTO WESTERN OKLAHOMA. AN 850MB LOW APPEARS TO BE
LOCATED ACROSS WESTERN KANSAS. 850MB MOISTURE RETURN STRETCHED
FROM CENTRAL TEXAS INTO NORTH CENTRAL KANSAS. A WEDGE OF HIGHER
DEWPOINTS DID APPEAR TO BE WRAPPING AROUND THE 850MB LOW EARLIER
THIS EVENING. TEMPERATURES ACROSS SOUTHWEST KANSAS AT 00Z TUESDAY
VARIED FROM 28C TO 30C. HIGHS ON MONDAY IN THIS AREA OF WARM 850MB
AIR RANGED FROM 94 AT ELKHART TO 100 DEGREES AT DODGE CITY. AT THE
SURFACE A DRYLINE EXTENDED SOUTH FROM AN AREA OF LOW PRESSURE
LOCATED NEAR NORTH CENTRAL KANSAS. ANOTHER SURFACE BOUNDARY
EXTENDED SOUTHWEST OF THIS SURFACE LOW INTO SOUTHEAST COLORADO.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 133 PM CDT TUE MAY 28 2013

AS THE UPPER SOUTHWESTERLY FLOW AHEAD OF A LARGE SCALE TROUGH OVER
UTAH AND ARIZONA KEEPS PUMPING A SYNOPTIC SCALE UPPER LIFT OVER
KANSAS, A SURFACE FRONT OVER WESTERN KANSAS WITH A TRAILING DRY LINE
WILL SLOWLY RETROGRADE TO THE WEST THIS EVENING.  THIS FRONT AND
DRY LINE COMBINATION WILL SERVE AS FOCUS BOUNDARIES FOR THUNDERSTORM
INITIATION.  LOOKING AT THE FORECAST SOUNDINGS FOR THE AREA EAST OF
COLDWATER TO KINSLEY TO LARNED, SOME OF THESE CELLS COULD GROW
STRONG VERY QUICKLY AND PERHAPS PRODUCE LARGE HAIL.  THE HAIL SIZE
APPLICATION PRODUCED JUST LARGER THAN GOLF BALL SIZE.  SO, FROM ABOUT
22Z THIS AFTERNOON THROUGH AROUND MIDNIGHT, SEVERE STORMS WILL BE
POSSIBLE, DURING THE EVENING IN THE AREA DEFINED ABOVE, THEN WILL
SHIFT TOWARD THE NORTHEAST AS THE FRONT LIFTS NORTH.  THE EARLY
OVERNIGHT PRECIPITATION CHANCES WILL BE MAINLY NORTHEAST OF A LINE
FROM DIGHTON TO LARNED TO SAINT JOHN.

TOMORROW WILL HAVE THE UPPER WAVE TROUGH SWING THROUGH WESTERN
KANSAS.  THE FRONT AND DRY LINE WILL PUSH BACK ACROSS SOUTHWESTERN
KANSAS.  THERE IS LIKELY TO BE MORE SEVERE STORMS WEDNESDAY
AFTERNOON, BUT THEY MAY NOT BE AS STRONG AS TODAY.  FORECAST
SOUNDINGS SUGGEST UP TO GOLF BALL SIZE HAIL IS POSSIBLE WEDNESDAY
AFTERNOON.  WILL INCLUDE THIS IN THE WEATHER TYPE FOR THEN.  ANOTHER
WEATHER PROBLEM IS THE WIND WEDNESDAY.  THE GRADIENT LOOKS TIGHT
ENOUGH TO PRODUCE 20G35MPH WINDS.  THUS, AM PLANNING ON A WIND
ADVISORY, PER DISCUSSION WITH WICHITA, FROM ABOUT 15Z TO 02Z
WEDNESDAY.

THE TEMPERATURE FORECAST DID NOT CHANGE.  MINIMUMS TONIGHT SHOULD
RANGE FROM NEAR 60F DEGREES ALONG THE COLORADO BORDER TO THE MID 60S
AT HAYS, DODGE CITY AND LIBERAL, TO AROUND 70F DEGREES IN THE
COLDWATER AND MEDICINE LODGE AREAS.  OVERALL, WEDNESDAY'S MAXIMUM
TEMPERATURES WILL BE DOWN FROM TODAY'S HIGHS.  MAXIMUM TEMPERATURES
WEDNESDAY WILL RANGE FROM THE UPPER 70S IN THE PRATT AND COLDWATER
AREAS TO AROUND THE 90F DEGREE MARK FROM SCOTT CITY TO GARDEN CITY
TO LIBERAL.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 318 PM CDT TUE MAY 28 2013

A SURFACE COLD FRONT IS ANTICIPATED TO MOVE ACROSS WESTERN KANSAS
WEDNESDAY NIGHT INTO THURSDAY AS THE UPPER LEVEL SHORTWAVE
STRENGTHENS AND BECOMES AN UPPER LEVEL LOW ACROSS THE NORTHERN
PLAINS. DEPENDING ON THE SPEED OF THIS FRONT A FEW THUNDERSTORMS
COULD FORM ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON
BEFORE MOVING INTO WICHITA'S FORECAST AREA IN THE LATE AFTERNOON AND
EVENING. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN DRY WITH
PARTLY CLOUDY SKIES. WINDS WILL GENERALLY BE FROM THE WEST TO
SOUTHWEST WITH THE EXCEPTION OF CENTRAL AND SOUTH CENTRAL KANSAS
WHERE SOUTHERLY WINDS WILL BE FELT THROUGHOUT THE DAY. WINDS THEN
SHIFT TO MORE OF A NORTHERLY DIRECTION THURSDAY NIGHT. HIGHS
THURSDAY ARE FORECASTED TO RANGE FROM THE LOWER 80S ACROSS WEST
CENTRAL KANSAS TO AROUND 90 DEGREES ACROSS THE KS/OK BORDER. LOWS
THURSDAY AND FRIDAY MORNING ARE FORECASTED TO RANGE FROM THE MID 50S
ACROSS WEST CENTRAL KANSAS TO UPPER 60S ACROSS SOUTH CENTRAL KANSAS.

THE AFOREMENTIONED SURFACE FRONT THEN STALLS OUT ACROSS NORTHERN
OKLAHOMA ON FRIDAY WITH THE UPPER LEVEL LOW CONTINUING TO SPIN
ACROSS THE NORTHERN PLAINS. A WEAK SHORTWAVE IS DEPICTED TO MOVE
AROUND THE PERIPHERY OF THIS LOW AND MOVE ACROSS KANSAS AND
OKLAHOMA. THIS MAY ALLOW A FEW STORMS TO FORM ACROSS SOUTH CENTRAL
KANSAS FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER, MOST OF THE
ACTIVITY SHOULD REMAIN ACROSS OKLAHOMA. THE REMAINDER OF THE
FORECAST AREA SHOULD REMAIN DRY WITH LIGHT NORTHERLY WINDS. HIGHS
FRIDAY ARE FORECASTED TO BE IN THE 80S WITH CLOSE TO 90 DEGREES
ACROSS THE KS/OK BORDER. LOWS SATURDAY MORNING ARE EXPECTED TO RANGE
FROM THE LOWER 50S ACROSS WEST CENTRAL KANSAS TO LOWER 60S ACROSS
SOUTH CENTRAL KANSAS.

THE UPPER LEVEL LOW MOVES EAST THIS WEEKEND WITH AN UPPER LEVEL
RIDGE OF HIGH PRESSURE BUILDING ACROSS THE SOUTHERN ROCKIES AND
SOUTHERN PLAINS. TOWARDS THE SURFACE, A DOME OF HIGH PRESSURE WILL
MOVE DOWN THROUGH THE PLAINS SATURDAY THEN TO THE EAST OF THE
FORECAST AREA SUNDAY. THESE FEATURES SHOULD SUPPRESS ANY SIGNIFICANT
WEATHER FROM OCCURRING WITH PARTLY CLOUDY SKIES AND DRY CONDITIONS.
THIS DOME OF HIGH PRESSURE WILL ALSO BRING DOWN SLIGHTLY COOLER
TEMPERATURES WITH HIGHS SATURDAY AND SUNDAY RANGING FROM THE UPPER
70S ACROSS CENTRAL KANSAS TO AROUND 80 DEGREES ACROSS THE KS/OK
BORDER.

MID RANGE MODELS SUGGEST LEE TROUGHING TO REDEVELOP ACROSS EASTERN
COLORADO EARLY NEXT WEEK AS AN UPPER LEVEL SHORTWAVE MOVES INTO THE
INTERMOUNTAIN WEST. A FEW DISTURBANCES MAY MOVE UNDER THIS FEATURE
AND MOVE INTO THE CENTRAL HIGH PLAINS. IF THIS VERIFIES, STORM
CHANCES WILL INCREASE ACROSS WESTERN KANSAS. TEMPERATURES SHOULD
INCREASE BACK INTO THE 90S BY TUESDAY WITH LOWS IN THE 50S MONDAY
MORNING AND 60S TUESDAY MORNING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 702 PM CDT TUE MAY 28 2013

SCATTERED THUNDERSTORMS TO THE SOUTH OF GARDEN CITY AND DODGE CITY WILL
CONTINUE AROUND THESE TAF SITES THROUGH ABOUT 02Z BEFORE DIMINISHING
OR MOVING OUT OF THE AREA. FOR NOW WILL CARRY VCTS AND AMEND IF IT
APPEARS THUNDERSTORMS WILL IMPACT AIRPORT OPERATIONS. STRONG WINDS
ARE EXPECTED TO DEVELOP IN THE LOWER LEVELS OF THE ATMOSPHERE OVER
WESTERN AND CENTRAL KANSAS OVERNIGHT WHICH WILL KEEP SURFACE WINDS
GUSTY TO 20 TO 25 KNOTS AT TIMES OVERNIGHT. THERE COULD BE SOME
MVFR CIGS DEVELOPING AT DODGE CITY AND HAYS LATE TONIGHT INTO
WEDNESDAY MORNING. DURING THE DAY WEDNESDAY, SOUTHERLY WINDS WILL
INCREASE TO AROUND 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS ACROSS
WESTERN AND ESPECIALLY INTO CENTRAL KANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  88  61  85 /  40  50  50  10
GCK  63  90  58  86 /  20  30  40  10
EHA  61  88  57  89 /  20  20  10  10
LBL  64  91  59  90 /  20  30  20  10
HYS  65  83  62  82 /  30  50  70  30
P28  70  79  66  86 /  40  60  60  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ080-081-
088>090.

WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR KSZ030-031-
045-046-064>066-077>081-086>090.

&&

SYNOPSIS...BURGERT
SHORT TERM...BURKE
LONG TERM...HOVORKA_42
AVIATION...GERARD
Hazardous weather outlook, May 28, 4:21 AM CDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
421 AM CDT TUE MAY 28 2013

KSZ030-031-043>046-061>066-074>081-084>090-290930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
421 AM CDT TUE MAY 28 2013 /321 AM MDT TUE MAY 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EARLY THIS EVENING, NORTHEAST OF A LAKIN TO MEADE
LINE. THE MAIN HAZARDS WILL BE HAIL TO THE SIZE OF BASEBALLS, AND
DAMAGING WIND GUSTS UP TO 65 MPH. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE EARLY THIS EVENING ACROSS WEST CENTRAL AND NORTH CENTRAL
KANSAS.

ELEVATED FIRE DANGER LEVELS CAN BE EXPECTED WEST OF HIGHWAY 83
LATE THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS DURING THE
LATE AFTERNOON AND EVENING HOURS THROUGH THE END OF THE WEEK.
THERE IS POTENTIAL FOR THE STORMS TO BE SEVERE ON ANY OF THESE
DAYS...ALTHOUGH WEDNESDAY WILL HAVE THE BEST RISK FOR ORGANIZED
SEVERE THUNDERSTORMS.

IN ADDITION...LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL BE
POSSIBLE OVER PORTIONS OF SOUTHWESTERN KANSAS ON WEDNESDAY AND
THURSDAY. THESE CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER
LEVELS...MAINLY WEST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 6 PM NORTHEAST OF A
LAKIN TO MEADE LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

In the hours before

Local storm report, May 28, 6:30 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             13 SE ASHLAND           37.05N 99.60W
05/28/2013  E0.75 INCH       CLARK              KS   PUBLIC

0620 PM     HAIL             10 SE ASHLAND           37.08N 99.64W
05/28/2013  E0.75 INCH       CLARK              KS   PUBLIC

&&

BURKE
Local storm report, May 28, 6:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
641 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 W BUTTERMILK          37.11N 99.39W
05/28/2013  E1.25 INCH       COMANCHE           KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, May 28, 6:46 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          2 S OTIS                38.51N 99.05W
05/28/2013                   RUSH               KS   LAW ENFORCEMENT

            ROPE TORNADO REPORTED SOUTH OF OTIS.

&&

WHOVORKA
Special weather statement, May 28, 7:03 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT TUE MAY 28 2013

KSZ075-076-290045-
GRANT-HASKELL-
703 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND HASKELL
COUNTIES...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUBLETTE...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3766 10119 3773 10098 3771 10066 3748 10077
      3742 10106
TIME...MOT...LOC 0004Z 169DEG 14KT 3750 10092

FINCH
Local storm report, May 28, 7:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             6 SE COLDWATER          37.20N 99.26W
05/28/2013  E0.88 INCH       COMANCHE           KS   PUBLIC

0715 PM     HAIL             16 SE MEADE             37.12N 100.13W
05/28/2013  E1.00 INCH       MEADE              KS   PUBLIC

&&

BURKE
Special weather statement, May 28, 7:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
746 PM CDT TUE MAY 28 2013

KSZ080-087>089-290130-
CLARK-COMANCHE-KIOWA-MEADE-
746 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...SOUTHEASTERN MEADE...
SOUTHERN KIOWA AND WESTERN COMANCHE COUNTIES...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SITKA...MOVING NORTHEAST AT
30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3701 10013 3729 10012 3739 9932 3700 9945
TIME...MOT...LOC 0047Z 220DEG 27KT 3715 9952

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTSevere Thunderstorm WarningDDCBarber, Clark, Comanche, Kiowa, Meade45 min
May 28, 7:03 PM CDTSpecial Weather StatementDDCHaskell42 min
May 28, 7:11 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell49 min
May 28, 7:46 PM CDTSpecial Weather StatementDDCClark44 min
May 28, 9:49 PM CDTHigh Wind WarningDDCPawnee, Stafford2 hr
May 29, 1:57 PM CDTSpecial Weather StatementDDCEdwards, Kiowa48 min
May 29, 2:09 PM CDTSevere Thunderstorm WarningDDCComanche, Kiowa51 min
May 29, 2:48 PM CDTSpecial Weather StatementDDCScott42 min
May 29, 2:49 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford56 min
May 29, 2:51 PM CDTSpecial Weather StatementDDCHaskell39 min
May 29, 2:56 PM CDTSpecial Weather StatementDDCScott49 min
May 29, 3:07 PM CDTSevere Thunderstorm WarningDDCScott53 min
May 29, 3:59 PM CDTSevere Thunderstorm WarningDDCScott46 min
May 29, 4:02 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott43 min
May 29, 5:41 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott49 min
May 29, 6:17 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Kearny, Scott43 min
May 29, 6:47 PM CDTSpecial Weather StatementDDCBarber58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.